Hail, Tuscarawas
- When
- June 2, 12:46 PM EST
- Where
- Tuscarawas County, 0.87 mi NW of Dover
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.530, -81.480
As a cold front moved southeast across the upper Ohio Valley, scattered severe thunderstorms developed across eastern Ohio, western Pennsylvania, and northern West Virginia. A supercell thunderstorm produced an EF1 tornado in Carroll and Jefferson counties in Ohio, with numerous reports of wind damage and hail up to golf ball size elsewhere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
As a cold front moved southeast across the upper Ohio Valley, scattered severe thunderstorms developed across eastern Ohio, western Pennsylvania, and northern West Virginia. A supercell thunderstorm produced an EF1 tornado in Carroll and Jefferson counties in Ohio, with numerous reports of wind damage and hail up to golf ball size elsewhere. Flooding of streams and creeks also occurred over eastern Ohio and the northern panhandle of West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 2, 8:42 AM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 942 AM EDT WED JUN 2 2010 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL PROVIDE FOR UNSETTLED WEATHER FROM THIS AFTERNOON THROUGH THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPDATE TO INCREASE CLOUDS TODAY AS DEBRIS FROM WEAKENING MCS IS HOLDING TOGETHER. OTHERWISE...THE REGION WILL BE IN A DESTABILIZING AIRMASS INTO THE AFTERNOON WITH CU BUILDING. FORECAST SOUNDING ANALYSIS POINTS TO ISOLATED TO SCATTERED STORMS DEVELOPING IN THE WEST BY 16Z...AND CLOSER TO 20Z EAST. WITH HIGH CAPES...AND INCREASING MID LEVEL WINDS...ANTICIPATE THE 18Z TO 00Z TIMEFRAME LOOKS MOST FAVORABLE FOR SEVERE STORMS...PERHAPS A LITTLE EARLIER IN SOUTHEAST OHIO. RAIN SHOULD HOLD OFF LONG ENOUGH FOR TEMPS TO ONCE AGAIN CLIMB ABOVE NORMAL TODAY...THEN DROP OFF GENERALLY INTO THE 60 TO 65 RANGE TONIGHT. MAX TEMPS COULD BE BUFFERED A LITTLE TODAY...DEPENDING ON HOW MUCH RESIDUAL CLOUDS PASS OVER FROM MIDWEST MCS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... MODELS INDICATE A FAIRLY RAPIDLY MOVING WAVE THURSDAY...FOR ANOTHER ROUND OF SHOWERS/STORMS. A WEAK HIGH PRESSURE RIDGE THEN BUILDS IN FOR THURSDAY NIGHT INTO FRIDAY. WITH EXPECTED CLOUD COVER AND RAIN THURSDAY...MAX TEMPS SHOULD BE LIMITED TO NEAR NORMAL OR JUST BELOW. TEMPS SHOULD BE NEAR OR JUST ABOVE NORMAL FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE PERIOD BEGINS DRY WITH GFS/NAM AGREEMENT IN A ZONAL FLOW FRIDAY NIGHT. THERE IS LITTLE MODEL AGREEMENT WITH A BROAD TROUGH CROSSING THE REGION THIS WEEKEND. THUS...FORECAST AFTER THIS POINT IS CLOSEST TO THE HPC/ECMWF SOLUTION WITH CHANCE POPS WITH CONVECTION THROUGH SUNDAY NIGHT. TEMPERATURES OVER THE WEEKEND WILL BE NEAR NORMAL VALUES ACROSS THE AREA. WITH THE TROUGH ADVECTING EAST OF THE AREA MONDAY...SCHC POPS ARE FORECAST WITH THE AREA STILL IN A NORTHWESTERLY LOW-LEVEL FLOW. IN THIS COOLER FLOW...TEMPERATURES ARE FORECAST AROUND 5 DEGREES BELOW NORMAL ON MONDAY. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... A LINE OF CONVECTION ACROSS OHIO WILL REDEVELOP AS IT MOVES INTO EASTERN OHIO THIS AFTERNOON WITH STRONG TO SEVERE STORMS POSSIBLE. AS THE LINE PROGRESSES EASTWARD...SHOWERS AND STORMS WILL FIRST REACH KZZV AT 16Z...REACHING A KHLG-KFKL LINE BY 18Z AND KMGW-KDUJ BY 20Z. TEMPO GROUPS ARE FORECAST TIMING THE SHOWERS AND STORMS PASSAGE. WITH THE STORMS...THERE IS THE POSSIBILITY OF HAIL AND GUSTY WINDS. BEHIND THE INITIAL CONVECTION THIS AFTERNOON...ANOTHER ROUND OF SCATTERED THUNDERSTORMS WITH POTENTIAL RESTRICTIONS WILL BEGIN TO MOVE EASTWARD ACROSS THE UPPER OHIO VALLEY LATE DURING THE EVENING. A SLIGHT RISK OF DAMAGING WIND AND HAIL WITH THE STORMS CONTINUES TONIGHT. SHOWERS AND THUNDERSTORMS WILL THEN BE POSSIBLE THROUGH THURSDAY NIGHT ACROSS THE UPPER OHIO VALLEY UNTIL THE NEXT COLD FRONT PASSAGE. VFR CONDITIONS WILL RETURN FRIDAY INTO FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS WILL BE POSSIBLE OVER THE WEEKEND AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. && .EQUIPMENT... THE WSR 88D AT PITTSBURGH...KPBZ...IS OPERATIONAL BUT IN DEGRADED MODE DUE TO LOW POWER OUTPUT. ADDITIONAL PARTS ARE ON ORDER AND MORE MAINTENANCE WILL BE COMPLETED DURING THE NEXT COUPLE OF DAYS. ALTERNATE RADARS INCLUDE KRLX...KILN...KCLE...AND KCCX. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 928 AM EDT WED JUN 2 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031330- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 928 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EDT WED JUN 2 2010
OHZ048-021730-
COSHOCTON OH-
1241 PM EDT WED JUN 2 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
COSHOCTON...
AT 1235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 12 MILES NORTHWEST OF NELLIE...OR
ABOUT 11 MILES NORTHWEST OF NEW GUILFORD...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
NELLIE... WARSAW... BLISSFIELD...
LAYLAND...
THIS STORM IS CAPABLE OF PRODUCING WINDS GUSTING UP TO 50 MPH ALONG
WITH SMALL HAIL. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF
THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS INTENSE LIGHTNING WITH THIS STORM. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE.
WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4045 8219 4046 8217 4046 8210 4045 8175
4035 8174 4033 8219
WOODRUMThe Cleveland radar (KCLE), 103 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
8 thunderstorm wind, 7 hail, 3 flood, 2 tornado. Local standard time, as filed.
Law enforcement reported large trees down 3 miles southeast of New Philadelphia.
Law enforcement reported numerous trees and power lines down from Sherrodsville to Leesville.
Law enforcement reported trees and power lines down north of Carrollton.
An EF1 tornado was confirmed by a NWS storm survey with a maximum wind speed of 90 MPH. A supercell thunderstorm produced a tornado that touched down 10.5 miles east of Carrollton in eastern Carroll county for almost a mile and one half and exited Carroll county just north of the intersection of of Township Highway 317 and SR 164 around 1701EST. The tornado continued into northwest Jefferson county before dissipating around 1705EST 4 miles northeast of Bergholz with a total path length of approximately 4 miles. The maximum width was about 300 yds. The tornado was EF1 in both counties with trees toppled or snapped. Structural damage included a porch roof, shingles off roofs, broken windows and siding torn off homes. A chimney was knocked down and numerous outbuildings suffered roof or wall damage. A large tree also fell on a mobile home.
An EF1 tornado was confirmed by a NWS storm survey with maximum winds of 90 MPH. A supercell thunderstorm produced a tornado that touched down 10.5 miles east of Carrollton in eastern Carroll county and entered Jefferson county just north of the intersection of of Township Highway 317 and SR 164 around 1701EST. The tornado continued into northwest Jefferson county before dissipating around 1705EST 4 miles northeast of Bergholz with a total path length of approximately 4 miles. The maximum width was about 300 yds. The tornado was EF1 in both counties with trees toppled or snapped. Structural damage included a porch roof, shingles off roofs, broken windows and siding torn off homes. A chimney was knocked down and numerous outbuildings suffered roof or wall damage. A large tree also fell on a mobile home.
Amateur radio reported large trees down near Irondale.
Law enforcement reported numerous trees down west of Zanesville.
The Zanesville ASOS reported of thunderstorms wind gust of 61 MPH.
Law enforcement reported large trees down south of Carrollton.
The public reported trees down in Cambridge.
County officials reported Canton Road and Alamo road flooded due to heavy rain.
A county official reported numerous roads closed due to flooding in Wellsville.
Emergency management reported widespread flooding of streams and roads due to long duration heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyThe tornado archive for Ohio, 2010Warnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230134, 230135, 230141, 230142, 230136, 230137, 230144, 229769, 230138, 229770, 230139, 230145, 230148, 230159, 230140, 230153, 230154, 230131, 230133, 230209.